EconPapers    
Economics at your fingertips  
 

Alternative Procedures for Converting Qualitative Response Data to Quantitative Expectations: An Application to Australian Manufacturing

Jeremy Smith and Michael McAleer

Journal of Applied Econometrics, 1995, vol. 10, issue 2, 165-85

Abstract: This paper analyses and extends alternative procedures for converting qualitative expectations responses to quantitative expectations. A number of conversion procedures is investigated, including the probability model, the time-varying parameter probability model, and the regression approach. The informational content of the survey expectations is compared with simple time series models. It is found that the expectations models are superior for many series, both in terms of producing lower forecast root mean square error (RMSE) values and in detecting turning points in the actual data. Survey expectations are also tested for rational expectations in aggregate using the orthogonality test. Copyright 1995 by John Wiley & Sons, Ltd.

Date: 1995
References: Add references at CitEc
Citations: View citations in EconPapers (46) Track citations by RSS feed

Downloads: (external link)
http://links.jstor.org/sici?sici=0883-7252%2819950 ... 0.CO%3B2-R&origin=bc full text (application/pdf)
http://qed.econ.queensu.ca:80/jae/1995-v10.2/ Supporting data files and programs (text/html)
Access to full text is restricted to JSTOR subscribers. See http://www.jstor.org for details.

Related works:
Working Paper: Alternative Procedures for Converting Qualitative Response Data to Quantitative Expectations: An Application to Australian Manufacturing (1990)
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:jae:japmet:v:10:y:1995:i:2:p:165-85

Ordering information: This journal article can be ordered from
http://www3.intersci ... e.jsp?issn=0883-7252

Access Statistics for this article

Journal of Applied Econometrics is currently edited by M. Hashem Pesaran

More articles in Journal of Applied Econometrics from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing ().

 
Page updated 2019-08-22
Handle: RePEc:jae:japmet:v:10:y:1995:i:2:p:165-85